About seven years ago, I started to notice small hard bumps on my scalp. Since then I have noticed several more appearing. They are painful, and I am also experiencing a lot of hair loss along with it. They do not ooze fluids at all, but are very bothersome. I also noticed along with the hair loss, that my hair is extremely dry and brittle and breaks easily. Recently they have become very bothersome. Could you please tell me what could this be, and what can I do for it? Is it possible that it could be folliculitis, or scalp dermatitis?
I cannot confirm anything without examination but it can be cysts or scalp dermatitis. The other possibility is of acne keloidalis nuchae. Treatment of AKN includes suppression of the inflammation with antibiotics and steroid gels or intralesional steroid injections. So apply antibiotic cream like Neosporin or bactroban. If the symptoms persist then oral antibiotics and steroids may be needed. Please consult a dermatologist in that case.
I hope it helps. Take care and please do keep me posted on how you are doing or if you have any additional doubts. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.